MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC XTRASOFT ORBIT GALAXY DETACHABLE COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640HX0206
Medical Device Problem Codes Fracture (1260); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00035.Additional procode: krd.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a health care professional, during the procedure the pusher wire of an orbit galaxy helical xsoft 2 x 6 coil broke when the coil was being pushed into an aneurysm.The procedure was for coil embolization of an aneurysm at the anterior communicating artery.The delivery wire broke into two separate pieces.It was reported that there was some resistance when advancing the coil.There were no damages noted on the microcatheter (competitor¿s device) prior to use or upon removal; an adequate continuous flush was maintained through the catheter at all times.Other coils were used with same catheter without any difficulty prior to the complaint coil.The microcatheter was withdrawn to remove the complaint coil and the procedure was post-postponed to another date.The aneurysm was coiled with a residual neck.It was reported that the product is available for investigation.
 
Additional Manufacturer Narrative
This is final mdr report being submitted for this complaint with associated mfr# 3008264254-2017-00035.As reported by a health care professional, during the procedure the pusher wire of an orbit galaxy helical xsoft 2 x 6 coil broke when the coil was being pushed into an aneurysm.The procedure was for coil embolization of an aneurysm at the anterior communicating artery.The delivery wire broke into two separate pieces.It was reported that there was some resistance when advancing the coil.There were no damages noted on the microcatheter (competitor¿s device) prior to use or upon removal; an adequate continuous flush was maintained through the catheter at all times.Other coils were used with same catheter without any difficulty prior to the complaint coil.The microcatheter was withdrawn to remove the complaint coil and the procedure was post-postponed to another date.The aneurysm was coiled with a residual neck.It was reported that the product is available for investigation.A non-sterile orbit galaxy helical xtrsoft coil 2x6 was received inside of a plastic bag.The hypotube was found kinked at 87cm from the hub as well as it was found broken at 88cm from the proximal end of the hub.The introducer was found zipped without damage.The support coil gripper and the embolic col were found inside of the introducer.The gripper and embolic coil were inspected under microscope; no damages were noted on them.The edges of the broken section of the hypotube show evidence that appear that it was kinked before it was broken.The functional test could not be performed as the hypo tube was broken.The od from the delivery tube was measured and was found to be within specification.Actual hypotube od 0.0129¿, specification: 0.0130" (+0.0000 / -0.0005); actual body fusion od 0.0148¿ specification: max od 0.0156"; the support coil od 0.0138¿, specification: max od 0.0156"; the distal fusion od 0.0150¿¿, specification: max od 0.0156".A review of the manufacturing documentation associated with this lot 17487284 presented no issues during the manufacturing process that can be related to the reported complaint.The failure reported by the customer as ¿dcs - resistance/friction¿ could not be evaluated as the hypo tube was found broken.The reported failure of the delivery tube being separate was confirmed.The cause of the separated condition was apparently caused by excessive force applied on it but it could not be conclusively determined.However, this defect could not be related to the manufacturing process; procedural factors appear to have contributed to this damage.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.No corrective action will be taken at this time.

Brand Name
XTRASOFT ORBIT GALAXY DETACHABLE COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6427763
Report Number3008264254-2017-00035
Device Sequence Number916416
Product Code HCG
UDI-Device Identifier10886704030720
UDI-Public(01)10886704030720(17)180430(10)17487284
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Catalogue Number640HX0206
Device Lot Number17487284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/23/2017
Supplement Report FDA Received Date04/07/2017
Patient Sequence Number1
Patient Age54 YR